Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes yellowish white discharge from ears?

Answered by
Dr.
Dr. Sumanth Amperayani

Pediatrician, Pulmonology

Practicing since :2003

Answered : 7811 Questions

default
Posted on Tue, 27 Oct 2015 in Child Health
Question: My kid is 1 yr 11 months old. Since yesterday night I notice that some yellowish white thick liquide is coming from his both ears. I went to a doctor and doctor has prescribed these following medicine
1. Ear drop candibiotic
2. Augmentin syrup duo
3. Meftal P
4. Relent
Is this infection is a serious issue? Are drugs are safe for kids?
doctor
Answered by Dr. Sumanth Amperayani 39 minutes later
Brief Answer:
Acute otitis media or ear infection - avoid Meftal

Detailed Answer:
Hi....by what you quote I feel your kid is having otitis media or ear infection.

Except Meftal you can give all medicines.

Paracetamol can be given in the dose of 15mg/kg/dose (maximum ceiling dose of 500mg) every 4-6th hourly that too only if fever is more than 100F. I suggest not using combination medicines for fever, especially with Paracetamol.

Meftal contains Mefenamic acid which is a NSAID. It carries the risk of gastritis and renal problems in the long run. Please do not use Meftal.

Coming to seriousness of infection... Sometimes untreated ear infection can spread to the brain. Uncomplicated ear infection need not be worried about.
Regards - Dr. Sumanth
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sumanth Amperayani 54 minutes later
I heard that in case of ear infection kid will cry because it is very painful. But my kid is not crying. No fever also. Why so?
doctor
Answered by Dr. Sumanth Amperayani 2 hours later
Brief Answer:
Pain will be there initially sometimes - later on no pain

Detailed Answer:
Hi....usually in middle ear infection or otitis media, initially there will be pain in acute stage. That pain is due to the bulging of tympanic membrane. When the membrane ruptures and the pus exudes out the pain and fever subside. This is probably the reason why there is no pain.
Fever response might or might not be there in every infection.
Regards - Dr. Sumanth
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Augmentin

doctor1 MD

Hello, My name is prasad, age-29, 6.1, 76weight I am feeling pain in my ear while swallowing from past 1week, Initially pain was in left ear now its in right ear.I do feel light pain in throat in same side as ear. I consulted a Physician and been on medicine as below. 1st visit- Zathrin/Otek ear drops / Disoral mouth wash 2nd visit - Augmentin 625/chymoral/Injection /some paracetamol. After above course for 6days I consulted another physician, who referred below prescription boostim 625 / Flanzen DP The only progress is that in day times I am 80% comfortable and while getting up in morning their is acute pain.kindly guide if i need to see any specialist.

doctor1 MD

I ve been diagnosed with diverticulitis and am on my second round of antibiotics ( augmentin ). Tried Flagyl but have had an allergic reaction twice. I m on a low residue diet and have had some diarrhea. This morning I noticed a black fuzzy object when I wiped, about 1/4 inch long. I was totally freaked out. Is this something I passed?

doctor1 MD

my son was having cold for quite a while so the doctor placed him on augmentin but he was also having fever while on the medication so they examined him and found that he had an ear infetion in both ears and that was causing the fever so he was placed on denvar and given drip because he was becoming dehydrated the denvar took 10 days to be completed and a side effect was diarrhea t three days after the denvar was finished he began having diarrhea so it was recoomended he took a stool test which came back normal but now he has began having diarrhea again and he has a cold so he is taking dph cough and cold i am worried should he be haing diarrheang and i fear he might become dehydated because he refuses to take the pedialyte or coconut water

doctor1 MD

Severe cough , its dry cough ...getting continuously...couldn t bear it since last three days. not stopping. using Ascoril-D syrup, Augmentin Duo-625 tablets. but no change. please help me. age - 26 female, weight 77kg, height 5ft 4 inch, previously six months back the same condition and cured with the above medicine

doctor1 MD

Ok, I asked about this yesterday in the main forum. After thinking about it and being a little more clear headed, I decided to put it here in the "ask a specialist." Most of my question yesterday went unanswered. What was answered was very short...

doctor1 MD

Sore throat with no other symptoms. First 3 days woke up with mild sore throat that went away. Now worse and lasts all day.

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my chest under my left breast. (always after eating or drinking and random, when not, pain is worse...